MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO MINI-SHEARS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO ENDO MINI-SHEARS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 174309
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post-operatively, the stapler did not fire.It was also reported that the surgical shears had no bite due to split joint.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.A visual inspection of the returned product noted that the jaws were returned open.Jaws were cleaned and inspected under a microscope.No nicks were observed on the cutting edge of the jaws of the device.One jaw of the device was observed to be bent far beyond the other side of the jaw.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the reported condition may occur when the jaw of the device is subjected to excessive manipulation or leveraging forces which would result in deformation of the jaws, change in jaw configuration and/or jaw operating mechanisms.This damage would prevent the device from functioning properly.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO MINI-SHEARS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8974877
Report Number2647580-2019-04493
Device Sequence Number16190257
Product Code GCJ
UDI-Device Identifier10884523000689
UDI-Public10884523000689
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K914752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2019
Device Model Number174309
Device Catalogue Number174309
Device Lot NumberP4J0762X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer10/04/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1